Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 11, NWS Amarillo, TX

April 22, 2006Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 22, 2006, 9:36 PM CDT for Dallam County, Hartley County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2006, 9:36 PM CDT (02:36 UTC)
Expired
Apr 22, 2006, 10:07 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:22 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 22, 7:22 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT SAT APR 22 2006

.UPDATE...
HAVE ISSUED UPDATE TO TEXT AND GRAPHICAL FCSTS.  HAVE INCREASED POPS
OVER SWRN TX PHNDL...EXTENDED EXISITING SLGT CHC POPS A BIT FARTHER EASTWARD
...AND HAVE CALLED FOR AREAL QUALIFIERS INSTEAD OF UNCERTAINTY TERMS. TSTMS
SEEN ON 88D OVER ERN NM ARE SUPPORTED BY COLD AIR ADVECTION AT
H5...AND ARE MOVING TOWARD AREA BETTER LOW-LVL CONVERGENCE.  SFC AND
H8 WNDS ARE BACKING AND MAINTAINING RESPECTABLE SPEEDS...WHICH WILL
FURTHER ENHANCE CONVERGENGE.  NO CHANGES TO LATER PERIODS.

COCKRELL/JOHNSON

&&

.PREV DISCUSSION... (ISSUED 404 PM CDT SAT APR 22 2006)

DISCUSSION...
UPPER RIDGE...IN COMBINATION WITH VERY DRY AIR HAS THUS FAR
SUPPRESSED ANY THUNDERSTORM DEVELOPMENT IN THE VICINITY. MOIST AIR
TO THE SOUTH OF THE PANHANDLES WILL HASTEN INTO THE AREA ON A STRONG
LOWLEVEL JET THIS EVENING...AND AS THIS HAPPENS...ANY ONGOING
THUNDERSTORMS MAY BE ABLE TO SUSTAIN THEMSELVES INTO THE WESTERN
ZONES. WHILE NAM HAS OVERDONE MOISTURE IN THE LATE AFTERNOON...CANNOT
RULE OUT A STRAY STORM OR TWO...AND HAVE INCLUDED SLIGHT CHANCE POPS
FOR WESTERN ZONES THROUGH LATE EVENING...AT WHICH TIME DIURNALLY
DRIVEN STORMS ON HIGHER TERRAIN WILL CEASE.

MOISTURE SHOULD BE PLENTIFUL ACROSS THE AREA BY SUNDAY MORNING...BUT
AS SURFACE LOW DEEPENS OVER SOUTHWESTERN KANSAS...DRYLINE WILL MIX
EAST TO THE EDGE OF THE CAPROCK...AND WINDS WILL STRENGTHEN OUT OF
THE SOUTHWEST OVER THE WESTERN HALF OF THE AREA. WITH EXTREMELY WARM
TEMPS OVER 90 DEG F WILL SEE RELATIVE HUMIDITIES FALL BELOW 15
PERCENT. HAVE CONSEQUENTLY ISSUED FIRE WX WATCH FOR WESTERN HALF AND
WILL NEED TO CONSIDER RED FLAG WARNING BEFORE TOMORROW MORNING. KEPT
POPS IN EASTERN ZONES FOR SUNDAY AFTERNOON INTO SUNDAY EVENING BUT
COULD WIND UP SEEING THE CAP SUPPRESS ANY DEVELOPMENT.

STRONG CANADIAN FRONT EXPECTED INTO THE AREA ON MONDAY...WELL AHEAD
OF THE SLOWER NAM SOLUTION...AS COLD AIR WILL RETURN. MOISTURE WILL
EXIT BEFORE FRONTAL PASSAGE...SO WILL NOT INCLUDE POPS FOR MONDAY AND
TUESDAY. SHARP TEMPERATURE GRADIENT EXPECTED ACROSS AREA ON
MONDAY...WITH NEAR FREEZING TEMPERATURES ARRIVING FOR MONDAY NIGHT
AND TUESDAY NIGHT. SFC RIDGE SHIFTS TO EAST ON WEDNESDAY...WITH
RETURN TO SOUTHERLY FLOW AND MILDER TEMPS THURSDAY.

ATTENTION THEN TURNS TO NEXT SYSTEM STRENGTHENING OVER SOUTHERN
CALIFORNIA. TRACK DIFFERS BETWEEN GFS AND EURO...WITH THE LATTER
RESULTING IN DRYSLOTTING FOR THE PANHANDLES AND THE FORMER BRINGING
ITS LATELY CUSTOMARY DAY 7 RAIN OUTBREAK. TIMING HAS NEVERTHELESS
SLOWED...AND HAVE PULLED POPS FOR THURSDAY NIGHT...BUT HAVE INCREASED
CLOUD COVER AND INCLUDED SLIGHT CHANCE FOR FRIDAY AND SATURDAY.

TEMPERATURES TOMORROW WERE CHOSEN ON THE WARM SIDE OF GUIDANCE FOR
WESTERN ZONES...WITH CLOSER TO MAV NUMBERS IN THE EASTERN ZONES AS
MOISTURE AND CLOUD COVER WILL PERSIST LONGEST THERE. COOLED NORTHWEST
ZONES BELOW GUIDANCE SUNDAY NIGHT WITH LIGHT WINDS AHEAD OF FRONTAL
ARRIVAL. WENT A COUPLE DEGREES BELOW MEX NUMBERS FOR TUES NIGHT/WEDS
MORNING AS WINDS REMAIN LIGHT AND AIR REMAINS DRY. OTHERWISE...MEX
NUMBERS OR THEREABOUTS SEEMED VERY REASONABLE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...AND SHERMAN.

&&

24/03
Hazardous weather outlook, Apr 22, 9:07 PM CDT, 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT SAT APR 22 2006

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
907 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS
THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS
COULD APPROACH SEVERE LEVELS WITH MODERATE SIZE HAIL AND STRONG
WINDS. ALSO...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE
PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY
AS BREEZY CONDITIONS DEVELOP AND RELATIVE HUMIDITIES DROP BELOW 20
PERCENT. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT ACROSS THE EASTERN ONE-THIRD OF THE
TEXAS AND OKLAHOMA PANHANDLES. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS BEGINNING THURSDAY NIGHT ACROSS THE SOUTHWEST TEXAS
PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE
FRIDAY AND FRIDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

MINIMAL SEVERE STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS
EVENING ACROSS THE WESTERN THIRD OF TEXAS AND OKLAHOMA PANHANDLES.
ALSO...EMERGENCY RESPONDERS AND FIRE FIGHTERS SHOULD MONITOR WEATHER
FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE ON
SUNDAY...AND BE PREPARED FOR INCREASED FIRE DANGER.

COCKRELL

In the hours before

Special weather statement, Apr 22, 8:37 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT SAT APR 22 2006

TXZ011-016-230230-
DEAF SMITH TX-OLDHAM TX-
837 PM CDT SAT APR 22 2006

...STRONG THUNDERSTORMS IN DEAF SMITH AND OLDHAM COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES WEST OF
ADRIAN TO 13 MILES SOUTHWEST OF BOOTLEG AT 837 PM CDT...MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

MJ
Special weather statement, Apr 22, 9:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
917 PM CDT SAT APR 22 2006

TXZ001-006-230300-
DALLAM TX-HARTLEY TX-
917 PM CDT SAT APR 22 2006

...STRONG THUNDERSTORM IN DALLAM AND HARTLEY COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST OF ROMERO AT 917
PM CDT...MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

MJ
Special weather statement, Apr 22, 9:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT SAT APR 22 2006

TXZ011-016-230315-
DEAF SMITH TX-OLDHAM TX-
925 PM CDT SAT APR 22 2006

...STRONG THUNDERSTORMS IN DEAF SMITH AND OLDHAM COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTH OF
ADRIAN TO 11 MILES WEST OF HEREFORD AT 925 PM CDT...MOVING NORTHEAST
AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

MJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:35 PM CDTSevere Thunderstorm WarningAMAOchiltree40 min
Apr 23, 6:04 PM CDTSevere Thunderstorm WarningAMALipscomb56 min
Apr 23, 6:05 PM CDTSevere Thunderstorm WarningAMAHemphill40 min
Apr 23, 6:43 PM CDTSevere Thunderstorm WarningAMAHemphill34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.